Skip to content

A Niemytzky-Tychonoff theorem for all topological spaces

Research output: Contribution to journalArticlepeer-review

The classical Niemytzky-Tychonoff theorem characterises compactness of a metrisable topological space by means of the completeness of all of the metrics inducing the topology. Motivated by results of Kopperman and Flagg to the effect that every topological space is metrisable, as long as metrisability is suitably modified to allow the metric to take values more general than real numbers, we show that the Niemytzky-Tychonoff theorem remains true under this broader notion of metrisability, thus obtaining a metric characterisation of compactness valid for all topological spaces.
Original languageEnglish
Pages (from-to)55-60
Number of pages6
JournalTopology Proceedings
Volume51
Early online date20 Jun 2017
Publication statusPublished - Apr 2018

Documents

  • NiemTychFinal

    Accepted author manuscript (Post-print), 364 KB, PDF document

Related information

Relations Get citation (various referencing formats)

ID: 7770429